MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number 1012538-80
Medical Device Problem Codes Difficult or Delayed Activation (2577); Material Deformation (2976); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the external iliac vein with no calcification and no tortuosity.During the procedure, the thumbwheel of the 10x80 mm absolute pro self expanding stent system (sess) would not roll back; however, the stent was deployed but it was mangled.The stent remains fully inside the target lesion.There was additional balloon dilatation to fully expand the stent.There were no adverse patient sequela and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, it is possible that the device was bent in the anatomy resulting in preventing the shaft lumens from moving freely; thus resulting in the reported thumbwheel difficulties and the reported difficulty deploying the stent; however this cannot be confirmed.The investigation determined a conclusive cause for the reported difficult or delayed activation and the reported mechanical jam cannot be determined.Manipulation in attempts to deploy the stent likely resulted in the reported material deformation (stent partially mangled).The treatment appears to be related to the operational context of the procedure as additional balloon dilatation was performed to fully expand the stent.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18207622
Report Number2024168-2023-13044
Device Sequence Number6445397
Product Code NIP
UDI-Device Identifier08717648176302
UDI-Public08717648176302
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number1012538-80
Device Lot Number3010661
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2023
Initial Report FDA Received Date11/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 TERUMO GLIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexMale